MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Correctional/removal number: 3008812560-10/26/2020-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during usage of the new reamer irrigator aspirator (ria) 2 device, the reamer head disconnected from the reamer assembly 2 in drive shaft in the patient tibial canal.Surgeon had to use two different sizes of the reamer heads.When pulled out the first reamer head, the connecting part of the reamer head broke and surgeon had to retrieve it from the patient canal.There was a surgical delay of twenty (20) minutes.The procedure was successfully completed.The patient was stable after the procedure.Concomitant devices reported: ria 2 bone harvesting kit 520mm sterile (part# 03.404.000s, lot# 70p7739, quantity# 1), ria 2 reaming kit 520mm sterile (part# 03.404.001s, lot# 29p9237, quantity# 1).This report is for one (1) 12.5mm reamer head for ria 2 sterile.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 03.404.021s, synthes lot # 52p8507, supplier lot # 52p8507, release to warehouse date: april 28, 2020, expiration date: march 31, 2030, supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 12.5mm reamer head for ria 2 sterile (product code: 03.404.021s & lot no: 52p8507) was received at us customer quality (cq).The visual inspection of the received device showed that all four (4) holding prongs were broken off from the received reamer head.Some of the broken prongs were not returned.The cuttings edges were slightly worn and a foreign substance looks like bloodstains were observed on the device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the complaint was confirmed for the received device as the holding prongs were broken off as complained.While no definitive root cause could be determined based on the provided information, it is possible that the device was encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10907056
Report Number2939274-2020-05329
Device Sequence Number2881843
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.021S
Device Catalogue Number03.404.021S
Device Lot Number52P8507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/22/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; RIA 2 REAMING KIT 520MM STERILE
Patient Age38 YR